×

zbMATH — the first resource for mathematics

The ends of discs. (English) Zbl 0605.32006
We quote the introduction: ”We study the boundary behavior of maps from the unit disc U into \({\mathbb{C}}^ n\). Our results are of three kinds. First, we show that if \(f: U\to {\mathbb{C}}^ n\) is a holomorphic map that is injective on U, then \(f\) is injective on bU, granted that \(f(bU)\) is a smooth simple closed curve and that \(f\) is smooth on bU. Some smoothness is necessary, for examples show that continuity by itself does not suffice for the conclusion. Our second set of results has to do with the following question. If \(f: U\to D\) is a proper holomorphic map, D a bounded, strictly convex domain in \({\mathbb{C}}^ n\), how do the radial images \(I_{f}(\theta)=\{f(re^{i\theta}): 0<r<1\}\) approach bD? If \(f'\in H^ 1\), then almost all of the \(I_{f}(\theta)\) approach bD nontangentially. Other results of this general kind are obtained. Finally, we have some boundary uniqueness theorems for discs; in particular if \(f\), g: \(\bar U\to \bar B_ 2\) are continuous maps holomorphic in U with \(f(bU)\) and g(bU) rectifiable simple closed curves that lie in \(bB_ 2\), then either \(f(U)=g(U)\) or else \(f(bU)\cap g(bU)\) has zero length.
Our methods are a mixture of elementary geometric considerations and appeal to some sophisticted results from modern geometric function theory.”
Reviewer: E.Straube

MSC:
32E35 Global boundary behavior of holomorphic functions of several complex variables
32H35 Proper holomorphic mappings, finiteness theorems
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] ALEXANDER (H.) , Polynomial approximation and hulls in sets of finite linear measure , Amer. J. Math., Vol. 93, 1971 , pp. 65-74, MR 44 # 1841. MR 44 #1841 | Zbl 0221.32011 · Zbl 0221.32011 · doi:10.2307/2373448
[2] BEDFORD (E.) and GAVEAU (B.) , Envelopes of holomorphy of certain 2-spheres in \Bbb C2 , Amer. J. Math., Vol. 105, 1983 , pp. 975-1009. MR 84k:32016 | Zbl 0535.32008 · Zbl 0535.32008 · doi:10.2307/2374301
[3] BERNDTSSON (B.) , Integral formulas for the \partial \partial -equation and zeros of bounded holomorphic functions on the unit ball , Math. Ann., Vol. 249, 1980 , pp. 163-176. MR 81m:32012 | Zbl 0414.31007 · Zbl 0414.31007 · doi:10.1007/BF01351413 · eudml:163399
[4] CHIRKA (E. M.) , Reguljarnost’ granits analiticheskikh mnozhestv , Mat. Sb., Vol. 117, No. 159, 1982 , pp. 291-334 ; English translation : Regularity of the boundaries of analytic sets , USSR Sb., Vol. 45, 1983 , pp. 291-335. MR 83f:32009 | Zbl 0525.32005 · Zbl 0525.32005 · doi:10.1070/SM1983v045n03ABEH001010
[5] DUREN (P.) , Theory of Hp spaces , Academic Press, New York and London, 1970 . MR 42 #3552 | Zbl 0215.20203 · Zbl 0215.20203
[6] FORNAESS (J. E.) , Embedding strictly pseudoconvex domains in convex domains , Amer. J. Math., Vol. 98, 1976 , pp. 529-569, Mr 54 # 10669. MR 54 #10669 | Zbl 0334.32020 · Zbl 0334.32020 · doi:10.2307/2373900
[7] GLOBEVNIK (J.) and STOUT (E. L.) , Holomorphic functions with highly noncontinuable boundary behavior , J. Analyse Math., Vol. 41, 1982 , pp. 211-216, MR 84h32016. MR 84h:32016 | Zbl 0564.32009 · Zbl 0564.32009 · doi:10.1007/BF02803401
[8] GLOBEVNIK (J.) and STOUT (E.L.) , The ends of varieties , Amer. J. Math, (to appear). Zbl 0678.32005 · Zbl 0678.32005 · doi:10.2307/2374529
[9] HARVEY (F. R.) , Holomorphic chains and their boundaries , Several Complex Variables (Proc. Sympos. Pure Math., Vol. XXX, Part 1, Williams College, Williamstown, Mass., 1975 ), pp. 309-352, Amer. Math. Soc., Providence, 1977 . MR 56 # 5929. Zbl 0374.32002 · Zbl 0374.32002
[10] HENKIN (G. M.) and CHIRKA (E. M.) , Granichny svoĭstva golomorfnykh funktsiĭ neskol’kikh komplekshykh peremennykh , Sovremennye Problemy Matematiki, T. 4, Itogi Nauki i Tekhniki, Moskva, 1975 , pp. 13-142. (English Translation : Boundary properties of holomorphic functions of several complex variables , J. Sov. Math., Vol. 5, 1976 , pp. 612-687, MR 57 # 16698).
[11] KING (J.R.) , The currents defined by analytic varieties , Acta Math., Vol. 127, 1971 , pp. 185-220, MR 52 # 14359. MR 52 #14359 | Zbl 0224.32008 · Zbl 0224.32008 · doi:10.1007/BF02392053
[12] NITSCHE (J.C.C.) , The boundary behavior of minimal surfaces, Kellogg’s theorem and branch points on the boundary , Invent. Math., Vol. 8, 1969 , pp. 313-333, MR 41 # 4399 a. MR 41 #4399a | Zbl 0195.23101 · Zbl 0195.23101 · doi:10.1007/BF01404636 · eudml:141990
[13] NITSCHE (J.C.C.) , Concerning my paper on the boundary behavior of minimal surfaces , Invent. Math., Vol. 9, 1969 / 1970 , 270. MR 41 # 4399 b. MR 41 #4399b | Zbl 0202.20601 · Zbl 0202.20601 · doi:10.1007/BF01404330
[14] PRIVALOW (I. I.) , Randeigenschaften Analytisher Funktioneu , VEB Deutscher Verlag der Wissenschaften, Berlin, 1956 .
[15] RICKART (C. E.) , General Theory of Banach Algebras , Van Nostrand, Princeton, 1960 . MR 22 #5903 | Zbl 0095.09702 · Zbl 0095.09702
[16] RUDIN (W.) , Subalgebras of spaces of continuous functions , Proc. Amer. Math. Soc., Vol. 7, 1956 , pp. 825-830, MR 18, p. 587. MR 18,587a | Zbl 0073.09102 · Zbl 0073.09102 · doi:10.2307/2033545
[17] RUDIN (W.) , Function Theory in the Unit Ball of \Bbb CN , Springer-Verlag, New York, Heidelberg, Berlin, 1980 . MR 82i:32002 | Zbl 0495.32001 · Zbl 0495.32001
[18] STOLZENBERG (G.) , Uniform approximation on smooth curves , Acta Math., Vol. 115, 1966 , pp. 185-198, MR 33 # 307. MR 33 #307 | Zbl 0143.30005 · Zbl 0143.30005 · doi:10.1007/BF02392207
[19] WERMER (J.) , Polynomial approximation on an arc in \Bbb C3 , Ann. Math., Vol. 62, (2), 1955 , pp. 269-270, MR 17, p. 255. MR 17,255h | Zbl 0067.05001 · Zbl 0067.05001 · doi:10.2307/1969680
[20] ZYGMUND (A.) , Trigonometric Series , second edition, Cambridge University Press, Cambridge, 1979 . · JFM 58.0280.01
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.